Review: could Lamotrigine cause Hallucination?
Summary: Hallucination could be caused by Lamotrigine, especially for people who are female, 20-29 old, have been taking the drug for 6 - 12 months, also take Lorazepam, and have Epilepsy.
We study 14,660 people who have side effects while taking Lamotrigine from FDA and social media. Among them, 110 have Hallucination. Find out below who they are, when they have Hallucination and more.
How are my drugs for patients like me? On eHealthMe, you can research 300 million drug outcomes from FDA and social media. All studies are personalized to gender and age. Start now, it's anonymous, simple & free >>>
Lamotrigine (latest outcomes from 15,683 users) has active ingredients of lamotrigine. It is often used in bipolar disorder.
Hallucination (an experience involving the perception of something not present) (latest reports from 165,861 patients) has been reported by people with depression, pain, high blood pressure, parkinson's disease, quit smoking.
On Apr, 11, 2014: 14,599 people reported to have side effects when taking Lamotrigine. Among them, 115 people (0.79%) have Hallucination. They amount to 0.07% of all the 167,651 people who have Hallucination on eHealthMe.
Time on Lamotrigine when people have Hallucination * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Hallucination when taking Lamotrigine * :
Age of people who have Hallucination when taking Lamotrigine * :
Severity of Hallucination when taking Lamotrigine ** :
|least||moderate||severe||most severe |
How people recovered from Hallucination ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Epilepsy (49 people, 42.61%)
- Bipolar disorder (15 people, 13.04%)
- Depression (14 people, 12.17%)
- Convulsion (13 people, 11.30%)
- Psychotic disorder (10 people, 8.70%)
Top co-used drugs for these people * :
- Lorazepam (23 people, 20.00%)
- Valproate sodium (23 people, 20.00%)
- Olanzapine (21 people, 18.26%)
- Keppra (17 people, 14.78%)
- Clonazepam (15 people, 13.04%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Related topic: Lamotrigine, Hallucination
You can also:
On eHealthMe, Lamotrigine (lamotrigine) is often used for bipolar disorder. Find out below the conditions Lamotrigine is used for, how effective it is, and any alternative drugs that you can use to treat those same conditions.
What is Lamotrigine used for and how effective is it:
Other drugs that are used to treat the same conditions:
Could it be a symptom from a condition:
Drugs in real world that are associated with:
Could your condition cause it?
Comments from related studies:
From this study (2 years ago):
My son has been having hallocinations just recently. He is seeing a man and hearing noises. He went to the hospital and had blood test, EEG and an MRI and brain infection and tumour of the brain were ruled out.
Could these be from his lamotrigine? His doctors doesn't think so cause he said it usually happens when you first start taking the drugs or when there is a change. He started taking lamotrigine around Feb 2011 and was fuly on by June just before school started (his is 11 yrs old).
We increased the dose of this med March 21, 2012 because he had a seisure in March so we increased the nightime dose by 100mg and daytime is 75mg.
Does anyone know if the cause of his hallocinations be by the lamotrigine??? He also takes ritalin (methaphendate)when he is at school. He takes 15 mg twice a day (the short acting ritalin). Please respond anyone cause I am desperate to figure this out. Thanks
Wally on Jun, 27, 2012:
For an 11 year old 30 mg is a little too much. Moreover, since it is not the slow or extended release Ritalin, it hits him real hard. Nd Ritalin overdose does cause hallucinations. I myself experienced similar hallucinations,
But, Ritalin may not be the sole problem. It have be conflicting with his other medication. Or he may have been misdiagnosed and is taking the wrong medication.
Did His doctor ask for a medical family history. Since ADHD/ADD is generally genetic. If the doctor is certain he has it, but no member of your family has it, then it has been caused by environmental factors. Which is good news for you. Visit your psychiatrist or even better, get a second opinion.
I hope he gets better soon. And please don't panic in front of him, comfort him, and talk to him in a calm casual manner.observe his behavior, his body language, mannerisms, choice of worlds... So that when you visit the doctor you would be able to provide that additional data that the Doctor may have overlooked or wasnt manifested during his sessions.
My final suggestion is group therapy
I hope I've helped in someway.
I know how hard it is for you, both my parents, brother, nephew and niece have ADHD S well myself.
Hug him when he seems down. And watch a movie he enjoys.
P.s. make sure he isn't on any illegal/ prescription/ or any other drug for that matter.
Also have him re-diagnosed.
From this study (4 years ago):
I am writing this about a frind who has within the past day had a complete psycotic break with reality. She hasn't always been the most menally healthy person, but never, ever, ever has acted the way she is now. I'm just curious as to whether it could be a med interaction (she was just put on the remeron and inderal a few days ago, and also is known to abuse her adderal.)
Can you answer these questions (what is this?):
More questions for: Lamotrigine, Hallucination
You may be interested at these reviews (what is this?):
- Latuda stoped hypoglcymia
I have hypoglycemia and have had to be carefull of my sugar intake. Started taking Latuda and now i can eat sugar like most people do
On the 20th of August 2012 I fell downstairs and broke my left arm/shoulder and ribs. I also had many open cuts from my elbow to my wrist; the whole arm and hand was severely swollen; huge purple marks on arm thigh and chest. These have all healed. However the arm/shoulder has healed out of joint an ...
- Health issues and struggles
I have numerous health issues. Some I've lived with not realizing they were there. Others are caused by meds I've taken in the past or am still using now.
Lupus is the most recent and biggest trouble I have right now. It is caused by the one drug that finally gave me control of my seizures
Some o ...
More reviews for: Lamotrigine, Hallucination
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.